Welcome to HW, we are a supportive network here ..I'm so glad you have a sensible doctor who will wean you down slowly. .25mg is a low dose so it shouldn't cause much of a disruption to your system. Just remember that you are in charge of reducing the dose, if you start getting side effects that you can't cope with, let your doc know straight away. Don't be bullied if you feel that things are moving too fast.
I was on 6-8mg of xanax a day (huge dose I know) at one stage, and my doc switched me to 60mg valium a day and we reduced it down slowly from there. It took 18 months but I was xanax/valium free for quite a few months before I realised I needed to take it again. I now only take as needed. It can be done! The key is to go slow and accept that you may have a few "hairy" days when you anxiety is higher than usual. Just keep in touch with your doc.
Again, welcome to HW, please let us know how you go, any concerns..we are here to listen.
Panic Attack Survivor